Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 4:47 PM EDT for Boone County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana; Hamilton County, Ohio. It was in force for 28 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 27, 2012, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Kenton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:52 PM EDT | TSTM WND DMG | 5 Ne Aurora, IN | 3 SEMI TRUCKS OVERTURNED ON I-275 |
| Jul 27, 5:02 PM EDT | TSTM WND DMG | 4 N Hebron, OH | A TREE WAS DOWNED AT THE FERNBANK GOLF COURSE. |
| Jul 27, 5:04 PM EDT | TSTM WND DMG | 3 N Hebron, OH | A TREE WAS DOWNED IN SAYLER PARK. |
| Jul 27, 5:08 PM EDT | TSTM WND DMG | Florence, KY | LARGE TREES DOWN |
| Jul 27, 5:08 PM EDT | TSTM WND GST 70 | Kcvg Cinc N Ky Apt, KY | |
| Jul 27, 5:14 PM EDT | TSTM WND DMG | Oakbrook, KY | SEVERAL TREES DOWN. |
| Jul 27, 5:25 PM EDT | TSTM WND DMG | 3 Wsw Cold Spring, KY | SHINGLES TORN OFF A ROOF NEAR KENTUCKY ROUTE 16 IN TAYLOR MILL. NUMEROUS TREES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS51 KILN 272047
SVRILN
INC029-115-KYC015-117-OHC061-272115-
/O.NEW.KILN.SV.W.0224.120727T2047Z-120727T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
CENTRAL DEARBORN COUNTY IN SOUTHEAST INDIANA...
OHIO COUNTY IN SOUTHEAST INDIANA...
SOUTHWESTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 515 PM EDT.
* AT 445 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR AURORA...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
OAKBROOK...
UNION...
FLORENCE...
VILLA HILLS...
CRESCENT SPRINGS...
ELSMERE...
ERLANGER...
IN ADDITION...PETERSBURG...FRENCH...IDLEWILD...BELLEVIEW...
WATERLOO...FRANCISVILLE...HUEYS CORNERS AND CINCINNATI-NORTHERN
KENTUCKY INTERNATIONAL AIRPORT ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 175 AND 191 IN KENTUCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3917 8491 3908 8450 3905 8450 3905 8449
3902 8449 3900 8447 3900 8445 3898 8447
3896 8446 3885 8450 3906 8501
TIME...MOT...LOC 2047Z 290DEG 31KT 3908 8488
$$1 follow-up statement
114
WWUS51 KILN 272103
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT FRI JUL 27 2012
INC029-115-272113-
/O.CAN.KILN.SV.W.0224.000000T0000Z-120727T2115Z/
OHIO IN-DEARBORN IN-
503 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DEARBORN AND OHIO
COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3901 8485 3914 8479 3908 8450 3905 8450
3905 8449 3902 8449 3901 8448 3900 8447
3900 8446 3899 8447 3898 8447 3896 8446
3885 8450 3899 8485
TIME...MOT...LOC 2103Z 290DEG 31KT 3903 8471
$$
KYC015-117-OHC061-272115-
/O.CON.KILN.SV.W.0224.000000T0000Z-120727T2115Z/
KENTON KY-BOONE KY-HAMILTON OH-
503 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HAMILTON...BOONE AND KENTON COUNTIES...
AT 502 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BURLINGTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OAKBROOK...UNION...FLORENCE...VILLA HILLS...CRESCENT SPRINGS...
ELSMERE...ERLANGER...TAYLOR MILL...PARK HILLS...LAKESIDE PARK...
INDEPENDENCE AND FORT WRIGHT.
IN ADDITION...HUEYS CORNERS...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...CONSTANCE...CRESCENT PARK...RICHWOOD...WHITE
TOWER...RICEDALE AND BANK LICK ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3901 8485 3914 8479 3908 8450 3905 8450
3905 8449 3902 8449 3901 8448 3900 8447
3900 8446 3899 8447 3898 8447 3896 8446
3885 8450 3899 8485
TIME...MOT...LOC 2103Z 290DEG 31KT 3903 8471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT FRI JUL 27 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN UPR LVL S/WV LOCATED OVER THE WRN GREAT LAKES THIS MORNING WILL PIVOT SE ACRS THE REGION LATE THIS AFTN AND OVERNIGHT. AN AREA OF WEAK LOW PRESSURE AND A SFC COLD FRONT WILL ACCOMPANY THIS FEATURE AS THEY SLOWLY MOVE SOUTHEAST THROUGH THE REGION OVERNIGHT. THE COMBINATION OF THESE FEATURES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON AND EVENING...RESULTING IN CONVECTIVE DEVELOPMENT FROM EARLY AFTERNOON INTO THE EVENING HOURS. LATEST HRRR AND NAM SUGGEST THAT CONVECTION WILL GET GOING ACRS NRN AND CENTRAL INDIANA EARLY THIS AFTERNOON...AND SHOULD PROPAGATE SE THROUGH OUR AREA THIS AFTERNOON INTO THIS EVENING. WITH BULK SHEAR IN THE 25 TO 35 KNOT RANGE...STORMS SHOULD EXHIBIT SOME ORGANIZATION WITH MULTICELLS PERHAPS MERGING INTO LINEAR BOWING SEGMENTS. IN ADDITION...WITH THE SFC LOW APPROACHING OUR NW CWFA...THERE WILL BE SOME DIRECTIONAL SHEAR THAT MAY CAUSE A FEW STORMS TO ROTATE. AS A RESULT OF ALL THESE FACTORS...HAVE GONE WITH LIKELY POPS THIS AFTERNOON AND HAVE PLACED SEVERE WORDING IN THE FORECAST. MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH SEVERE HAIL THE SECONDARY THREAT. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACRS THE NWRN CWFA. ALTHOUGH STORMS WILL HAVE SOME MOTION 20 TO 30 MPH AND RAINFALL RATES WILL NOT BE AS HIGH AS YESTERDAY...OUR SE CWFA RECEIVED SUBSTANTIAL RAINFALL AMOUNTS IN THE 3 TO 5 INCHES RAIN OVER THE LAST 24 HOURS. THIS HAS RESULTED IN MOIST IF NOT NEARLY SATURATED SOILS IN THESE LOCALES. 1 HOUR FFG SUBSEQUENTLY ARE RANGING ANY WHERE BETWEEN A HALF INCH TO AN INCH. GIVEN THIS SETUP...ANY STORMS THAT FORM TODAY...AND IF THEY MOVE OVER THE SAME AREAS IN THE SE CWFA...THIS WILL LIKELY RESULT IN AN INCREASED FLOOD THREAT...WITH THE POTENTIAL FOR FLASH FLOODING. HAVE ISSUES A FLASH FLOOD WATCH FOR THE SE CWFA IN EFFECT FROM 18Z THIS AFTN TO 08Z EARLY SATURDAY MORNING. AS FOR TEMPERATURES AND DEWPOINTS...IT WILL BE ANOTHER VERY WARM TO LOCALLY HOT DAY WITH HIGHS GENERALLY IN THE UPPER 80S TO THE LOWER 90S AND DEWPOINTS IN THE MID 60S TO AROUND 70. THIS SHOULD KEEP HEAT INDICES IN THE MID TO UPPER 90S. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING INTO THE EVENING ACROSS THE REGION PARTICULARLY IN THE EAST BEFORE MOVING OFF AS THE COLD FRONT CONTINUES TO PROGRESS EASTWARD. INCREASED LOW LEVEL MOISTURE AND WEAK COLD ADVECTION BEHIND THE FRONT SHOULD RESULT IN THE DEVELOPMENT OF LOW CLOUDS THAT WILL LAST WELL INTO SATURDAY MORNING. COULD STILL SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP ON SATURDAY PRIMARILY IN THE NORTHERN COUNTIES WITH HEATING AND A WEAK DISTURBANCE DROPPING INTO THE UPPER TROUGH. AS HIGH PRESSURE BUILDS OVER THE AREA SATURDAY NIGHT AND SUNDAY... CONDITIONS WILL BE QUIESCENT. FOLLOWING RECENT TRENDS HAVE PATTERNED TEMPERATURE FORECAST NEAR OR SLIGHTLY ABOVE WARMER MOS GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... NORTHWEST FLOW WILL PREVAIL THROUGH MOST OF THE WEEK. THIS PATTERN IS CONDUCIVE TO CONVECTIVE DEVELOPMENT AS DISTURBANCES DROP SOUTHEAST. HOWEVER THESE DISTURBANCES ARE OFTEN DIFFICULT TO TRACK AND TIME. AT THIS POINT HAVE INCLUDED LOW CHANCE POPS MAINLY DURING THE DAYTIME PERIODS. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES. HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER. WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR OBSERVATIONS. FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE WITH IFR CIGS AND MVFR/IFR VSBYS ATTM. ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO BE CONCERNED ABOUT ATTM. UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO SUNDAY. .OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ079>082-088. KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ098>100. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM... LONG TERM... AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 11:56 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1156 AM EDT FRI JUL 27 2012 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072>074-281600- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS- HOCKING- 1156 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ066-073>075-080-KYZ089>097-OHZ070-071-077-078-281600- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-BUTLER-WARREN-HAMILTON- CLERMONT- 1156 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT. ALSO...THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL RESULT IN THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ098>100-OHZ079>082-088-281600- ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1156 AM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT. FURTHERMORE...LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD HEAVY RAIN OVERNIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING IF HEAVY RAIN OCCURS. ALSO...THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL RESULT IN THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 27, 1:15 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 2 SSW HILLSBORO 39.18N 83.62W
07/26/2012 HIGHLAND OH LAW ENFORCEMENT
TREE DOWN ON DUNLAP ROAD NEAR US 62. TIME ESTIMATED FROM
RADAR.
0728 PM TSTM WND DMG 1 E KINCAID SPRINGS 39.10N 83.26W
07/26/2012 PIKE OH DEPT OF HIGHWAYS
TREES DOWN ON SR 124 AND SR 772.
0730 PM TSTM WND DMG 2 NNW BUFORD 39.10N 83.85W
07/26/2012 HIGHLAND OH LAW ENFORCEMENT
TREE DOWN ON SR 286 ABOUT A HALF MILE WEST OF SR 134.
TIME ESTIMATED FROM RADAR.
0730 PM TSTM WND DMG 4 ENE SARDINIA 39.04N 83.73W
07/26/2012 HIGHLAND OH LAW ENFORCEMENT
TREE DOWN NEAR SR 321 AND WILDCAT ROAD. ALSO A TREE DOWN
ON TAYLORSVILLE ROAD. TIME ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jul 27, 2:16 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
216 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 4 WNW CRITTENDEN 38.79N 84.68W
07/26/2012 BOONE KY LAW ENFORCEMENT
TREE LIMBS DOWN NEAR WALLER AND MUNK ROADS. TIME
ESTIMATED FROM RADAR.
&&
KURZSpecial weather statement, Jul 27, 3:53 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT FRI JUL 27 2012
INZ058-059-066-272030-
UNION IN-FRANKLIN IN-FAYETTE IN-
353 PM EDT FRI JUL 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAYETTE...
FRANKLIN AND UNION COUNTIES THROUGH 430 PM EDT...
AT 349 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM EVERTON TO HAMBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...BROOKVILLE
AND WEST COLLEGE CORNER.
ALSO...PEPPERTOWN...METAMORA...BROWNSVILLE...BLOOMING GROVE...
DUNLAPSVILLE...WHITEWATER STATE PARK...MOUNDS STATE RECREATION AREA
AND SALEM ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3965 8521 3969 8481 3935 8483 3936 8530
3945 8531
HATZOSSpecial weather statement, Jul 27, 3:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT FRI JUL 27 2012
INZ073-074-272030-
DEARBORN IN-RIPLEY IN-
356 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND NORTHWESTERN
DEARBORN COUNTIES THROUGH 430 PM EDT...
AT 356 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF
NAPOLEON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...BATESVILLE...
MILAN AND MOORES HILL.
ALSO...NAPOLEON...OTTER VILLAGE...PENNTOWN...SUNMAN...WEISBURG...COLD
SPRINGS AND LAWRENCEVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3931 8522 3928 8499 3921 8502 3918 8502
3916 8504 3904 8507 3913 8545 3920 8545Special weather statement, Jul 27, 4:14 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUL 27 2012
INZ059-OHZ060-272045-
UNION IN-PREBLE OH-
414 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PREBLE AND NORTHERN
UNION COUNTIES THROUGH 445 PM EDT...
AT 412 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROWNSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LIBERTY...CLIFTON...KITCHEL...WITTS STATION...
GOODWINS CORNER...FAIRHAVEN AND SUGAR VALLEY.
LAT...LON 3969 8503 3973 8483 3972 8482 3973 8481
3975 8474 3967 8470 3961 8472 3960 8502
HATZOSSpecial weather statement, Jul 27, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUL 27 2012
INZ073-074-KYZ091-OHZ077-272100-
DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
435 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HAMILTON...BOONE...
EASTERN RIPLEY AND CENTRAL DEARBORN COUNTIES THROUGH 500 PM EDT...
AT 433 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING EAST SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...AURORA...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...CLEVES AND BURLINGTON.
ALSO...MANCHESTER...MOUNT SINAI...GUILFORD...WILMINGTON...
PETERSBURG...IDLEWILD...FRANCISVILLE AND NORTH BEND ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 3927 8510 3917 8462 3897 8471 3902 8487
3903 8488 3912 8516The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 19 min |
| Jul 26, 9:08 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 112 min |
| Jul 26, 9:09 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
| Jul 26, 9:40 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 26, 9:59 PM EDT | Flash Flood Warning | ILN | Lewis, Mason | 6 hr |
| Jul 27, 12:13 AM EDT | Flash Flood Warning | ILN | Lewis | 8 hr |
| Jul 27, 12:22 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 38 min |
| Jul 27, 12:46 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 4 hr |
| Jul 27, 12:58 AM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jul 27, 11:25 AM EDT | Flash Flood Watch | ILN | Lewis, Mason, Robertson | 13 hr |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton, Pendleton | 35 min |
| Jul 27, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 50 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 42 min |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 60 min |
| Jul 27, 7:06 PM EDT | Special Weather Statement | ILN | Owen | 24 min |
| Jul 27, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 52 min |
| Jul 27, 7:54 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 27, 3:53 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 37 min |
| Jul 27, 3:56 PM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| Jul 27, 4:14 PM EDT | Special Weather Statement | ILN | Union | 31 min |
| Jul 27, 4:35 PM EDT | Special Weather Statement | ILN | Dearborn | 25 min |
| Jul 27, 5:15 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 35 min |
| Jul 27, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 39 min |
| Jul 26, 8:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 3 hr |
| Jul 26, 8:25 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | ILN | Brown | 39 min |
| Jul 26, 9:19 PM EDT | Special Weather Statement | ILN | Adams | 41 min |
| Jul 27, 5:04 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 49 min |
| Jul 27, 5:42 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jul 27, 5:57 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 33 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | ILN | Clinton | 40 min |
| Jul 27, 6:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 27, 6:50 PM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Jul 27, 7:17 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.